Alert archive / Arizona / Dust Storm Warnings in 2021
Dust Storm Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this dust storm warning at Aug 10, 2021, 2:06 PM MST for Mohave County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 2:06 PM MST (21:06 UTC)
- Expired
- Aug 10, 2021, 3:00 PM MST
- In force
- 54 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 90 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 3246 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
205
WWUS55 KVEF 102106
DSWVEF
BULLETIN - EAS ACTIVATION REQUESTED
Dust Storm Warning
National Weather Service Las Vegas NV
206 PM MST Tue Aug 10 2021
AZC015-102200-
/O.NEW.KVEF.DS.W.0003.210810T2106Z-210810T2200Z/
Mohave AZ-
206 PM MST Tue Aug 10 2021
The National Weather Service in Las Vegas has issued a
* Dust Storm Warning for...
West central Mohave County in northwestern Arizona...
* Until 300 PM MST.
* At 205 PM MST, a wall of dust was along a line extending from near
Dolan Springs to 8 miles northeast of New Kingman-Butler to 6 miles
northwest of Diamond M Ranch, moving south at 35 mph.
HAZARD...Less than a quarter mile visibility with strong wind in
excess of 50 mph.
SOURCE...Detected by National Weather Service meteorologists.
IMPACT...Dangerous life-threatening travel.
*
This includes Interstate 40 in Arizona between mile markers 38 and
86.
Locations impacted include...
Kingman, Windy Point Campground, Wild Cow Campground, Blake Ranch
Road, Golden Valley, Dw Ranch Road, Packsaddle Campground, Chloride,
New Kingman-Butler, Valentine, Dolan Springs, Hualapai Mountain Park
and Hualapai Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dust storms lead to dangerous driving conditions with visibility
reduced to near zero. If driving, avoid dust storms if possible. If
caught in one, pull off the road, turn off your lights and keep your
foot off the brake.
&&
LAT...LON 3524 11448 3503 11410 3484 11357 3534 11339
3549 11381 3555 11404 3568 11431
TIME...MOT...LOC 2105Z 016DEG 29KT 3562 11431 3534 11393 3535 11345
$$
DSB2 follow-up statements
662
WWUS55 KVEF 102134
DSWVEF
Dust Storm Warning
National Weather Service Las Vegas NV
234 PM MST Tue Aug 10 2021
AZC015-102200-
/O.CON.KVEF.DS.W.0003.000000T0000Z-210810T2200Z/
Mohave AZ-
234 PM MST Tue Aug 10 2021
...A DUST STORM WARNING REMAINS IN EFFECT UNTIL 300 PM MST FOR WEST
CENTRAL MOHAVE COUNTY...
At 233 PM MST, a wall of dust was along a line extending from 9 miles
southwest of Dolan Springs to near Kingman to 8 miles southwest of
Diamond M Ranch, moving south at 35 mph.
HAZARD...Less than one quarter mile visibility with strong wind in
excess of 50 mph.
SOURCE...Detected by National Weather Service meteorologists.
IMPACT...Dangerous life-threatening travel.
This includes Interstate 40 in Arizona between mile markers 38 and
86.
Locations impacted include...
Kingman, Windy Point Campground, Wild Cow Campground, Blake Ranch
Road, Golden Valley, Dw Ranch Road, Packsaddle Campground, Chloride,
New Kingman-Butler, Valentine, Dolan Springs, Hualapai Mountain Park
and Hualapai Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dust storms lead to dangerous driving conditions with visibility
reduced to near zero. If driving, avoid dust storms if possible. If
caught in one, then pull off the road, turn off your lights and keep
your foot off the brake.
&&
LAT...LON 3524 11448 3503 11410 3484 11357 3534 11339
3549 11381 3555 11404 3568 11431
TIME...MOT...LOC 2133Z 016DEG 29KT 3549 11436 3521 11398 3522 11350
$$
DSB973
WWUS55 KVEF 102201
DSWVEF
Dust Storm Warning
National Weather Service Las Vegas NV
301 PM MST Tue Aug 10 2021
AZC015-102211-
/O.EXP.KVEF.DS.W.0003.000000T0000Z-210810T2200Z/
Mohave AZ-
301 PM MST Tue Aug 10 2021
...THE DUST STORM WARNING FOR WEST CENTRAL MOHAVE COUNTY HAS
EXPIRED...
The dust storm which prompted the warning has weakened. Therefore,
the dust storm warning has been allowed to expire. Areas of blowing
dust will continue to make travel difficult.
LAT...LON 3524 11448 3503 11410 3484 11357 3534 11339
3549 11381 3555 11404 3568 11431
TIME...MOT...LOC 2201Z 016DEG 29KT 3538 11440 3510 11402 3511 11354
$$
DSBWhat forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this dust storm warning went out at Aug 10, 1:48 PM MST, 18 minutes earlier.
Area forecast discussion, Aug 10, 1:48 PM MST, 18 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 148 PM PDT Tue Aug 10 2021 .SYNOPSIS...Thunderstorm chances southeast of Interstate 15 will end late this evening, with another round spreading to much of the region Wednesday. After a lull Thursday through Saturday, thunderstorm chances are expected to ramp up Sunday into early next week. The main impacts for the upcoming active period will be flash flooding, especially in the higher terrain, and gusty outflow winds. && .SHORT TERM...through Wednesday night. Early afternoon satellite and radar loop showed scattered thunderstorms over Mohave county and isolated storms over southern Clark and far eastern San Bernardino counties. Farther north and west, shallower cumulus had developed over Lincoln and Nye counties, the Spring Mountains and Sheep Range in Clark county, and the Morongo Basin in San Bernardino county. A cluster of storms north of Kingman looked like it was developing an organized cold pool, which was beginning to accelerate southwest. This scenario was advertised in many of the convective allowing high resolution models earlier, with the usual disagreements on location and timing. Based on how things are evolving, there are two most likely scenarios: the storms track south-southwest all the way to Lake Havasu City this evening, or they weaken and break apart when they hit an area which was stabilized by an earlier storm over the Hualapai Mountains. The forecast represents a middle ground between these two scenarios, with low-end chance PoPs tracking all the way to our southern CWA border this evening. After a lull overnight into the morning, storms will fire again Wednesday afternoon, with the most likely areas being Mohave county and the higher terrain of San Bernardino, Clark, and Inyo counties. As was the case yesterday, it looks like there could be isolated flash flooding in any of these areas, but no one area is strongly favored for widespread flooding. Thus, have again forgone any Flash Flood Watches, but this shouldn't be interpreted as meaning that the risk is zero. .LONG TERM...Thursday through Tuesday. Monsoonal moisture lingers over the region for the later half of the workweek though we will be in between any larger scale forcing mechanisms moving through. This will tend to limit the best shower and thunderstorm chances to mainly the higher terrain portions of the forecast area, and particularly northwest Arizona. However, over the weekend, another inverted trough moves into Arizona and eventually lifts north, which may bring another round of more active convection to the area Sunday into early next week. However, there remains some variability in the strength of this wave, and possible larger scale troughing that may influence the region next week. So uncertainty in the details remains fairly high, but NBM generated PoPs do advertise a marked increase in PoPs Sunday-Tuesday, which seems reasonable. && .AVIATION...For McCarran...Gusty southeasterly wind will continue through the evening hours. There is a possibility of a wind shift due to outflow from storms in southern Clark County or Mohave County this afternoon and evening but confidence is low. Overnight, wind will decrease and become more southerly, exhibiting a more typical diurnal trend through the morning hours. During this period, CIGS of 12-15kft are likely. There is an increased chance for thunderstorms during the afternoon hours. For the rest of southern Nevada, northwest Arizona and southeast California...South to southeasterly gusty wind can be expected at most terminals this evening with thunderstorms around the Colorado River Valley potentially affecting winds around KEED and KIFP. CIGS aoa 12kft can be expected except in areas of thunderstorms where lower CIGS to 8kft can be expected. Expect a return to typical diurnal trends overnight. Isolated to scattered thunderstorms can be expected in most areas Wednesday as well. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Outler AVIATION...Berc For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:30 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 10, 1:22 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 10, 1:35 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 40 min |
| Aug 10, 2:05 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 10, 2:13 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 10, 2:50 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 10, 3:25 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 10, 3:51 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 10, 4:59 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Dust Storm Warnings in Arizona, 2021Every dust storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.